Ask an expert
Question

05 Jul 2011

Abilify-down
Hi Dr. Within how many days will I be having the effect as a mood stabilizer? I''ve been started using these on Sunday 3rd July - I''m experiencing an extreme down depressing feeling today. Could it be due to the new medication together with all my other medication? Epitec, Venlor, Wellbutirin, Alchera?
Answer 436 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Its hard to predict out of the blue. So much depends on the particular med, the dose, when it is taken ; and on the other meds being taken ( and in which doses and for how long ) - a significant number of drugs have effects on enzymes and other body systems so as to speed or delay the break-up and removal of themselves and other drugs. Your prescribing doc is in the best position to guess usefully.
Remember that mood rarely improves in a straight-line steady improvement, and there are usually bumps on the road, and variations from day to day - one hopes the trend is to improvement. And though one day may be Down, the next is likely to be an improvement.
Mood stabilizers usually don't noticeably improve or reduce mood - they act in the longer term, smoothing out some of the more extreme up and down bumps in mood
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9322 votes
No
67% - 18678 votes
Vote